Elasticity of Poissonian fiber networks

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
School of Science | A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
2000
Major/Subject
Mcode
Degree programme
Language
en
Pages
5550-5556
Series
Physical Review E, Volume 61, Issue 5
Abstract
An effective-medium model is introduced for the elasticity of two-dimensional random fiber networks. These networks are commonly used as basic models of heterogeneous fibrous structures such as paper. Using the exact Poissonian statistics to describe the microscopic geometry of the network, the tensile modulus can be expressed by a single-parameter function. This parameter depends on the network density and fiber dimensions, which relate the macroscopic modulus to the relative importance of axial and bending deformations of the fibers. The model agrees well with simulation results and experimental findings. We also discuss the possible generalizations of the model.
Description
Keywords
effective-medium models, elastic properties, inhomogeneous materials
Other note
Citation
Åström, J. A. & Mäkinen, J. P. & Alava, Mikko J. & Timonen, J. 2000. Elasticity of Poissonian fiber networks. Physical Review E. Volume 61, Issue 5. 5550-5556. ISSN 1539-3755 (printed). DOI: 10.1103/physreve.61.5550.